MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK

INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK
Model Number IMD006-XLO
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Scar Tissue (2060); Hyporesponsive to stimuli (2683)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the informed consent process, the patient signed off on various risks and complications one-by-one, including: "patient dissatisfaction with results," "wrinkling," "lack of sensation," "penile retraction," and "removal of implant may result in penile retraction, scar formation, and other potential complications, necessitating additional treatment." per the clinical investigation report: retrospective analysis of the safety and effectiveness of the silicone block in penile surgery, which was reviewed as part of the 510(k) process, lists scar formation, loss of skin sensitivity/sensation as anticipated adverse events.The instructions for use state that dissatisfaction with cosmetic results including scarring and wrinkling are anticipated complications.It is not clear if the "hole" is due to the implant, but any open wound can ooze as the skin heals.The patient had two prior surgeries to the decision for explantation on (b)(6) 2021 including: first initial implantation on (b)(6) 2019, suprapubic fat removal, implant removal and replacement on (b)(6) 2020, and exploration and removal of implant on (b)(6) 2021.With each procedure, the patient is at a higher risk for complications.As mentioned above, with each removal/upgrade, as stated in the consent form, "removal of implant may result in penile retraction, scar formation, and other potential complications, necessitating additional treatment;" all of which were complications the patient described after removal.These complications are known, communicated, and acknowledged by the patient prior to surgery.On (b)(6) 2023, it is noted that the surgeon explicitly discussed the potential risks of exploration/removal and the patient "verbalized complete understanding and elected to proceed with the surgery." the root cause can be associated to the inherent risk of multiple procedures and increased risk of complications and anticipated events following an implant removal.These are known risks that were communicated and acknowledged by the patient prior to the procedure.All three events reported after explantation are anticipated for any implant removal and are explicitly identified within the consent form.
 
Event or Problem Description
This complaint is involved in a lawsuit, "patient a and patient b v.International medical devices.Et al." patient b was added to the lawsuit on (b)(6) 2023.International medical device's was made aware of this addition and complaint on 08/18/2023.Patient a and patient b are name placeholders for patient confidentiality.Complaint was discovered via email from a lawyer's office.The office attached the information that included the events and patient information.Patient b had a penuma device implanted in (b)(6) 2019.After the operation, the patient complained of unnatural look and feel.He also stated that he had a crease on both sides of his penis that was not aesthetically pleasing.The patient elected to have a second surgery in (b)(6) 2020.After the second operation, the patient stated he had a hole in his penis which fluid leaked from.In (b)(6) 2021, the patient had a third surgery to address the leaking fluid.The surgeon removed the implant.Following the removal, the patient claimed to have experienced retraction, loss of sensation, and scarring.

Brand Name
PENUMA
Common Device Name
PRE-FORMED PENILE SILICONE BLOCK
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
chandler thames
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key17724032
Report Number3010606546-2023-00058
Device Sequence Number15247996
Product Code MIB
UDI-Device IdentifierB097IMD006XLO1
UDI-PublicB097IMD006XLO1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181387
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2025
Device Model NumberIMD006-XLO
Device Catalogue Number40209-008
Device Lot Number888488
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Initial Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale
Patient Weight92 KG